Alert archive / Washington / Storm Warnings in 2008

Storm Warning 6, NWS Seattle, WA

December 14, 2008

NWS Seattle, WA issued this storm warning at Dec 14, 2008, 2:10 PM PST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 2:10 PM PST (22:10 UTC)
Expired
Dec 15, 2008, 9:17 PM PST
In force
31 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WHUS76 KSEW 142210
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
210 PM PST SUN DEC 14 2008

PZZ133-150615-
/O.UPG.KSEW.GL.W.0075.000000T0000Z-081216T0200Z/
/O.NEW.KSEW.SR.W.0006.081214T2210Z-081216T0200Z/
/O.NEW.KSEW.UP.Y.0001.081214T2210Z-081216T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
210 PM PST SUN DEC 14 2008

...STORM WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS FROM
THE SAN JUAN ISLANDS NORTHWARD UNTIL 6 PM PST MONDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FOR THE NORTHERN INLAND
WATERS FROM THE SAN JUAN ISLANDS NORTHWARD UNTIL 6 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MONDAY. A FREEZING
SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY
ADVISORY IS IN EFFECT UNTIL 6 PM PST MONDAY.

STORM FORCE NORTHEAST WINDS WERE BLOWING ACROSS THE EXPOSED
WATERS FROM THE SAN JUAN ISLANDS NORTHWARD. EXPECT THE STRONG
WINDS TO PERSIST THROUGH MONDAY.

THE COMBINATION OF SUBFREEZING AIR TEMPERATURES...WATER
TEMPERATURES NEAR 45 DEGREES...AND STORM FORCE OUTFLOW WINDS
FROM THE FRASER RIVER VALLEY WILL ALSO RESULT IN FREEZING
SPRAY FROM THE SAN JUAN ISLANDS NORTHWARD THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION
OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING
SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED
TO TAKE APPROPRIATE COUNTER MEASURES BEFORE GOING OUT TO SEA OR
ENTERING THE ADVISORY AREA.

&&

$$

PZZ130-131-150-170-150615-
/O.CON.KSEW.GL.W.0075.000000T0000Z-081216T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
210 PM PST SUN DEC 14 2008

...GALE WARNING REMAINS IN EFFECT FOR THE WESTERN AND CENTRAL
STRAIT OF JUAN DE FUCA...AND THE COASTAL WATERS FROM CAPE
FLATTERY TO JAMES ISLAND OUT TO 60 NM UNTIL 6 PM PST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. 

FOR SPECIFIC DETAILS...REFER TO THE COASTAL WATERS FORECAST...
FZUS56.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-150600-
/O.EXT.KSEW.RB.Y.0045.000000T0000Z-081215T0600Z/
GRAYS HARBOR BAR-
210 PM PST SUN DEC 14 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FOR THE GRAYS
HARBOR BAR UNTIL 10 PM PST THIS EVENING...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS IS NOW IN
EFFECT UNTIL 10 PM PST THIS EVENING.

FOR SPECIFIC DETAILS...REFER TO THE COASTAL WATERS FORECAST...
FZUS56.

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ132-134-135-153-156-173-176-150615-
/O.CON.KSEW.SC.Y.0191.000000T0000Z-081216T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
210 PM PST SUN DEC 14 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE
TO THE STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...PUGET SOUND AND
HOOD CANAL...AND THE COASTAL WATERS FROM JAMES ISLAND TO CAPE
SHOALWATER UNTIL 6 PM PST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. 

FOR SPECIFIC DETAILS...REFER TO THE COASTAL WATERS FORECAST...
FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WEATHER.GOV
4 follow-up statements
529 
WHUS76 KSEW 150502
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
902 PM PST SUN DEC 14 2008

PZZ130-131-150-170-151630-
/O.CON.KSEW.GL.W.0075.000000T0000Z-081216T0200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
902 PM PST SUN DEC 14 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

FOR SPECIFIC DETAILS...REFER TO THE COASTAL WATERS FORECAST...
FZUS56.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-151630-
/O.CON.KSEW.SR.W.0006.000000T0000Z-081216T0200Z/
/O.CON.KSEW.UP.Y.0001.000000T0000Z-081216T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
902 PM PST SUN DEC 14 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
MONDAY...

STORM FORCE NORTHEAST WINDS WERE BLOWING FROM THE SAN JUAN
ISLANDS NORTHWARD. EXPECT THE STRONG WINDS TO PERSIST THROUGH
MONDAY.

THE COMBINATION OF SUBFREEZING AIR TEMPERATURES AND STORM FORCE
OUTFLOW WINDS FROM THE FRASER RIVER VALLEY WILL ALSO RESULT IN
FREEZING SPRAY FROM THE SAN JUAN ISLANDS NORTHWARD THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE GOING OUT
TO SEA OR ENTERING THE ADVISORY AREA.

&&

$$

PZZ110-151100-
/O.EXT.KSEW.RB.Y.0045.000000T0000Z-081215T1100Z/
GRAYS HARBOR BAR-
902 PM PST SUN DEC 14 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM
PST MONDAY...

FOR SPECIFIC DETAILS...REFER TO THE COASTAL WATERS FORECAST...
FZUS56.

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ132-134-135-153-156-173-176-151630-
/O.CON.KSEW.SC.Y.0191.000000T0000Z-081216T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
902 PM PST SUN DEC 14 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST MONDAY...

FOR SPECIFIC DETAILS...REFER TO THE COASTAL WATERS FORECAST...
FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
275 
WHUS76 KSEW 151614
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
814 AM PST MON DEC 15 2008

PZZ132-152345-
/O.UPG.KSEW.SC.Y.0191.000000T0000Z-081216T0200Z/
/O.EXB.KSEW.GL.W.0075.000000T0000Z-081216T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
814 AM PST MON DEC 15 2008

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-131-150-170-152345-
/O.EXT.KSEW.GL.W.0075.000000T0000Z-081216T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
814 AM PST MON DEC 15 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-152345-
/O.EXT.KSEW.SR.W.0006.000000T0000Z-081216T0600Z/
/O.EXT.KSEW.UP.Y.0001.000000T0000Z-081216T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
814 AM PST MON DEC 15 2008

...STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...FREEZING SPRAY ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE COMBINATION OF SUBFREEZING AIR TEMPERATURES AND STORM FORCE
OUTFLOW WINDS FROM THE FRASER RIVER VALLEY WILL ALSO RESULT IN
FREEZING SPRAY FROM THE SAN JUAN ISLANDS NORTHWARD THROUGH
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE GOING OUT
TO SEA OR ENTERING THE ADVISORY AREA.

&&

$$

PZZ134-135-153-156-173-176-152345-
/O.EXT.KSEW.SC.Y.0191.000000T0000Z-081216T0600Z/
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
814 AM PST MON DEC 15 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
623 
WHUS76 KSEW 152134
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
134 PM PST MON DEC 15 2008

PZZ133-160600-
/O.CAN.KSEW.UP.Y.0001.000000T0000Z-081216T0600Z/
/O.CON.KSEW.SR.W.0006.000000T0000Z-081216T0600Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
134 PM PST MON DEC 15 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ130>132-150-170-160600-
/O.EXT.KSEW.GL.W.0075.000000T0000Z-081216T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
134 PM PST MON DEC 15 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ134-135-153-156-173-176-160600-
/O.EXT.KSEW.SC.Y.0191.000000T0000Z-081216T1200Z/
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
134 PM PST MON DEC 15 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
226 
WHUS76 KSEW 160517
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
917 PM PST MON DEC 15 2008

PZZ133-161015-
/O.CAN.KSEW.SR.W.0006.000000T0000Z-081216T0600Z/
/O.EXA.KSEW.GL.W.0075.000000T0000Z-081216T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
917 PM PST MON DEC 15 2008

...GALE WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE STORM
WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130>132-150-170-161015-
/O.CON.KSEW.GL.W.0075.000000T0000Z-081216T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
917 PM PST MON DEC 15 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

$$

PZZ134-135-153-156-173-176-161015-
/O.CON.KSEW.SC.Y.0191.000000T0000Z-081216T1200Z/
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
917 PM PST MON DEC 15 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Dec 14, 10:17 AM PST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 14, 10:17 AM PST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
1017 AM PST SUN DEC 14 2008

UPDATED THE AVIATION AND MARINE SEGMENTS.

.SYNOPSIS...STRONG HIGH PRESSURE OVER BRITISH COLUMBIA WILL PUSH
COLD ARCTIC AIR INTO WESTERN WASHINGTON THROUGH EARLY NEXT WEEK.
SNOW SHOWERS WILL PRODUCE ANOTHER INCH OR TWO OF SNOW TODAY.
WINDY CONDITIONS...ESPECIALLY IN THE NORTH INTERIOR...WILL ACCOMPANY
THE COLD AIR. BITTERLY COLD WEATHER WILL CONTINUE NEXT WEEK WITH
ANOTHER CHANCE OF SNOW ON WEDNESDAY.

&&

.SHORT TERM...THE BIG STORY FOR THE NEXT WEEK OR MORE WILL BE WELL
BELOW TEMPERATURES WITH MODIFIED ARCTIC AIR MAKING IT INTO WESTERN
WASHINGTON TONIGHT THROUGH TUESDAY...THEN AGAIN THURSDAY THROUGH
NEXT WEEKEND.

FORECASTING DETAILS OVER THE PAST FEW DAYS HAS BEEN DIFFICULT TO
NEAR IMPOSSIBLE. LOOKS TO BE MUCH OF THE SAME TODAY.

SNOW FELL EVERYWHERE OVERNIGHT WITH WHAT APPEARS TO BE 1-2 INCHES
SEATTLE SOUTHWARD AND ALONG THE CENTRAL COAST...AND 2-5 INCHES
EVERETT NORTHWARD TO NEAR BELLINGHAM THEN WEST TO AROUND FORKS.
WHILE ARCTIC OUTFLOW CONTINUES OVER THE FAR NORTH INTERIOR
TODAY...AN UPPER LEVEL LOW AND HAS DEVELOPED OFF VANCOUVER ISLAND
AND A 1000 MB SURFACE REFLECTION IS SITTING OFF THE N WA COAST. THIS
FEATURE IS DROPPING ONLY VERY SLOWLY SOUTH PER SATELLITE IMAGERY.
EASTERLY FLOW INDUCED BY OFFSHORE DEVELOPMENTS HAS FORMED A
MESOSCALE LOW NEAR WHIDBEY ISLAND THAT HAS PULLED SELY WINDS THROUGH
THE ADMIRALTY INLET AREA AND HAS PRODUCED LOCALLY GUSTY EAST WINDS
20 MPH GUST 35 MPH IN THE EAST PUGET SOUND LOWLANDS. SNOW SHOWERS
ARE PIVOTING AROUND THE N AND W SIDE OF THE NORTH INTERIOR MESOLOW.
THE 12Z NAM KEEPS SNOW SHOWER ACTIVITY MAINLY WEST OF THE SEATTLE
EVERETT AREA IN AN AREA FROM VICTORIA BC-WHIDBEY ISLAND SW INTO THE
OLYMPICS THIS MORNING. HOWEVER SATELLITE AND RADAR SHOWS A BLOB OF
MOISTURE AND SNOW MOVING NE AROUND THE SLOWER MOVING UPPER LOW
TOWARD THE SW INTERIOR AND PUGET SOUND AREA. NO GOOD RADAR DATA ON
THE COAST...BUT IT APPEARS THAT THIS SNOW WILL WORK ITS WAY UP THERE
AS WELL. WE WILL EXTEND THE WINTER WEATHER ADVISORY TO INCLUDE ALL
LOWLAND ZONES FOR AN ADDITIONAL INCH OR TWO...AND WILL KEEP IT GOING
THRU THE DAY TODAY.

WILL MAINTAIN THE MARGINAL WIND ADVISORY FOR EAST WINDS THROUGH
TONIGHT FOR THE EAST PUGET SOUND LOWLANDS. A WIND ADVISORY WILL
CONTINUE THROUGH 4 AM MON FOR WESTERN WHATCOM COUNTY AND THE SAN
JUAN ISLANDS AS WELL AS ARCTIC OUTFLOW CONTINUES.

ONCE THE OFFSHORE LOW DROPS SOUTH TO THE CENTRAL AND SOUTH
WASHINGTON COASTS LATE TODAY...EXPECT PRES GRADIENTS TO RESUME A
MORE NELY DIRECTION. CONDITIONS WILL ALSO GRADUALLY DRY AND SKIES
WILL SCATTER OUT FROM THE NORTH. TEMPERATURES SHOULD IN MOST AREAS
REMAIN BELOW FREEZING TODAY...THEN IT WILL GET QUITE COLD EVERYWHERE
TONIGHT THROUGH TUESDAY NIGHT AS A CHUNK OF ARCTIC HIGH PRES
GRADUALLY SAGES SE INTO EASTERN WA.

CURRENT FORECASTS GENERALLY LOOK GOOD BUT WILL MAKE UPDATES FOR
FIRST PERIOD MESOSCALE FEATURE STRENGTH AND MOVEMENT AND FOR
HEADLINE ADJUSTMENTS. ALBRECHT

.LONG TERM...PREVIOUS LONG RANGE DISCUSSION FOLLOWS...INTERESTING
PATTERN SETTING UP FOR THE MIDDLE OF THE WEEK. EXTENDED MODELS HAVE
BEEN FAIRLY CONSISTENT IN DEVELOPING A SHORTWAVE IN THE NORTHERLY
FLOW ON WEDNESDAY. THE 00Z RUNS ARE NO EXCEPTION. EARLIER EURO RUNS
WERE A LITTLE FURTHER OFFSHORE WITH THE SHORTWAVE DEVELOPMENT BUT
BOTH THE EURO AND GFS 00Z RUNS HAVE THE SHORTWAVE MOVING THROUGH
WESTERN WASHINGTON ON WEDNESDAY. THIS HAS THE POTENTIAL TO BRING A
FEW INCHES OF SNOW TO WESTERN WASHINGTON WEDNESDAY AND WEDNESDAY
NIGHT. SOME DIFFERENCES IN HOW FAST THE SYSTEM WILL KICK OUT OF
WESTERN WASHINGTON ON THURSDAY WITH THE GFS DRYING THINGS OUT FASTER
THAN THE EURO. NOT ENOUGH CONFIDENCE AT THIS POINT TO TAKE THE POPS
OUT OF THURSDAY. MORE COLD AIR SPILLING OUT OF SOUTH BRITISH
COLUMBIA BEHIND THE SHORTWAVE CONTINUING THE COLD SNAP INTO NEXT
WEEKEND. ANOTHER ROUND OF STRONG OUTFLOW WINDS IS POSSIBLE FOR THE
NORTH INTERIOR LATE IN THE WEEK. FELTON

&&

.AVIATION...A COLD...UPPER LOW W OF VANCOUVER ISLAND WILL CONTINUE
MOVING S. BY EARLY MON...THIS FEATURE WILL BE OFF THE SRN OREGON
COAST. SLY FLOW ALOFT BECMG MORE ELY WITH TIME. ELY LOW LEVEL FLOW
WILL BECOME MORE NLY LATER TODAY AND TONIGHT. MEANWHILE...SNOW
SHOWERS WILL CONTINUE TO PLAGUE THE AREA TODAY BEFORE WINDING DOWN
THIS EVENING. ANTICIPATE CIGS TO BE MAINLY IN THE 4-6K FT RANGE
EXCEPT NEAR 1K FT WITH THE SNOW SHOWERS. THE CLOUDS ARE ANTICIPATED
TO BECOME SCATTERED OVERNIGHT.

KSEA...THE FORECAST WILL CONTINUE TO BE A CHALLENGE DUE TO THE
COMPLICATED PATTERN THAT WE ARE PRESENTLY UNDER. PREVIOUS THINKING
WAS THAT THE THREAT OF SNOW SHOWERS WOULD END THIS AFTERNOON BUT
NOW IT DOES NOT APPEAR THAT WAY. THE UPPER LOW TO OUR NW WILL
CONTINUE TO BRING MOISTURE UP FROM THE S. THUS EXPECT LIGHT SNOW TO
REDEVELOP BY 20Z. THE CURRENT TAF HAS VISIBILITIES DROPPING TO 3SM
IN LIGHT SNOW...HOWEVER THERE IS A POSSIBILITY THAT THE VISIBILITY
COULD OCCASIONALLY DROP A LOW AS 3/4SM. THE POTENTIAL ALSO EXISTS
FOR ANOTHER INCH OF SNOW BY EARLY THIS EVENING. EXPECT CLEARING TO
OCCUR TONIGHT. MEANWHILE...GUSTY E WINDS WILL BECOME MORE NLY THIS
AFTERNOON.

THIS PORTION OF THE FORECAST DISCUSSION WILL BE UPDATED AS
NEEDED.

&&

.MARINE...A 1050 MB HIGH OVER FAR NORTHERN BRITISH COLUMBIA AND A
1002 MB LOW OFF THE WASHINGTON COAST WAS RESULTING IN EASTERLY FLOW
ACROSS THE AREA THIS MORNING. THE FLOW WILL BECOME NE LATER TODAY
AND TONIGHT AS THE SURFACE LOW MOVES OVER THE OREGON WATERS...AND THE
HIGH OVER FAR NORTHERN BRITISH COLUMBIA DROPS S. EXPECT STRONG AND
COLD NORTHERLY FLOW TO PERSIST OVER THE AREA THROUGH MON.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY FOR ALL WESTERN WASHINGTON LOWLAND
     ZONES TODAY.

     WIND ADVISORY FOR WESTERN WHATCOM COUNTY...THE SAN JUANS...AND
     THE EAST PUGET SOUND LOWLANDS THROUGH TONIGHT.

PZ...GALE WARNING IN EFFECT FOR THE COASTAL WATERS FROM CAPE
     FLATTERY TO JAMES ISLAND OUT TO 60 NM...WESTERN AND
     CENTRAL STRAIT OF JUAN DE FUCA...AND THE NORTHERN INLAND WATERS.

     SMALL CRAFT ADVISORY IN EFFECT FOR THE REMAINING WATERS.

     SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR BAR
     CONDITIONS.

WEATHER.GOV/SEATTLE

FOR THE ENHANCED AFD PLEASE VISIT

WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)

In the hours before

Local storm report, Dec 14, 9:47 AM PST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
947 AM PST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     SNOW             2 S MILL CREEK          47.83N 122.21W
12/14/2008  M2.9 INCH        SNOHOMISH          WA   NWS EMPLOYEE

&&

GRUB
Local storm report, Dec 14, 9:50 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
950 AM PST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     SNOW             2 WNW ANACORTES         48.50N 122.66W
12/14/2008  M3.8 INCH        SKAGIT             WA   TRAINED SPOTTER

            3.75 INCHES SINCE MIDNIGHT. SNOWING LIGHTLY

&&

ALBRECHT
Local storm report, Dec 14, 10:04 AM PST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1004 AM PST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     SNOW             12 E SEQUIM             48.08N 122.85W
12/14/2008  M6.0 INCH        JEFFERSON          WA   PUBLIC

            TRAINED SPOTTER. 6 INCHES SNOW OVERNIGHT...SNOWING
            LIGHTLY.

&&

ALBRECHT
Local storm report, Dec 14, 11:36 AM PST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1136 AM PST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     NON-TSTM WND GST 4 NE BLACK DIAMOND      47.35N 121.93W
12/14/2008  M44 MPH          KING               WA   TRAINED SPOTTER

            ESE WIND 10 GUSTING TO 44.

&&

ALBRECHT
Local storm report, Dec 14, 12:18 PM PST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1218 PM PST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     SNOW             5 NNW GRAND MOUND       46.88N 123.04W
12/14/2008  M2.0 INCH        THURSTON           WA   TRAINED SPOTTER

            STILL SNOWING.

&&

GRUB
Local storm report, Dec 14, 1:29 PM PST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
129 PM PST SUN DEC 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HIGH SUST WINDS  1 NW BEACH              48.73N 122.70W
12/14/2008  M45 MPH          WHATCOM            WA   TRAINED SPOTTER

            SUSTAINED NORTHEAST WINDS WITH A GUST TO 63 MPH.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:58 AM PSTWind AdvisorySEWSan Juan24 hr
Dec 14, 1:36 PM PSTHigh Wind WarningSEWSan Juan25 hr
Dec 14, 2:10 PM PSTHeavy Freezing Spray AdvisorySEW23 hr

Nearby

Storm Warnings in Washington, 2008Every storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.